Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 40, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 16, 2024, 4:45 PM EDT. It took effect at Apr 17, 2024, 4:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 4:45 PM EDT (20:45 UTC)
- In effect from
- Apr 17, 2024, 4:00 AM EDT
- Expired
- Apr 18, 2024, 12:36 AM EDT
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
562 WHUS71 KBUF 162045 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 445 PM EDT Tue Apr 16 2024 LOZ042-170445- /O.NEW.KBUF.SC.Y.0040.240417T0800Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 445 PM EDT Tue Apr 16 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 4 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-170445- /O.NEW.KBUF.SC.Y.0040.240417T0800Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 445 PM EDT Tue Apr 16 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 4 AM Wednesday to 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
245 WHUS71 KBUF 170438 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1238 AM EDT Wed Apr 17 2024 LOZ042-171245- /O.CON.KBUF.SC.Y.0040.240417T0800Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1238 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 4 AM early this morning to 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-171245- /O.CON.KBUF.SC.Y.0040.240417T0800Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1238 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 4 AM early this morning to 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
228 WHUS71 KBUF 170957 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 557 AM EDT Wed Apr 17 2024 LOZ042-171800- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 557 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-171800- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 557 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
347 WHUS71 KBUF 171427 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1027 AM EDT Wed Apr 17 2024 LOZ042-172230- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1027 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 5 to 8 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-172230- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1027 AM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
225 WHUS71 KBUF 171959 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 359 PM EDT Wed Apr 17 2024 LOZ042-180400- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 359 PM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-180400- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 359 PM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
832 WHUS71 KBUF 180142 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 942 PM EDT Wed Apr 17 2024 LOZ042-180600- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 942 PM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-180600- /O.CON.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 942 PM EDT Wed Apr 17 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
794 WHUS71 KBUF 180436 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1236 AM EDT Thu Apr 18 2024 LOZ042-043-180545- /O.CAN.KBUF.SC.Y.0040.000000T0000Z-240418T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1236 AM EDT Thu Apr 18 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 3:36 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 16, 3:36 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
336 PM EDT Tue Apr 16 2024
.SYNOPSIS...
High pressure over the region will shift east tonight. Showers and
some thunderstorms will return Wednesday into Thursday as a broad
area of weakening low pressure passes by to our northwest sending a
warm front through the region Wednesday, followed by a cold front
Wednesday night into Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Surface ridge axis across the region this afternoon will slowly
shift east into western New England tonight, while a highly
amplified upper level ridge nudges over the lower Great Lakes.
These features will maintain dry weather for most if not all of
the night tonight with a gradual increase in clouds overnight.
The exception may be across far southwest New York toward
Wednesday morning as the leading edge of a band of showers
associated with a warm front extending well east of an area of
low pressure moving east across the upper Mississippi Valley
approaches from the west. Lows will range from the lower to mid
30s across the North Country to the lower and mid 40s across far
western New York.
Shower chances ramp up Wednesday starting in the morning across
western New York, reaching the Finger Lakes by afternoon as a
distinct surge of moisture and ascent in advance of a warm front
works into the area during this time frame. Some embedded
thunder or at least a rumble or two is possible during the
morning as elevated portion of the activity works through. There
will be a better chance for thunderstorms during the later part
of the afternoon, especially across western New York as a
pocket of modest instability develops with the emerging warm
sector.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
A weakening low pressure crossing the upper Great Lakes will send a
pair of front through the eastern Great Lakes Wednesday night into
Thursday morning. We will see some showers which may produce a few
rumbles of thunder as the fronts work from west to east through the
region. A slow drying trend will take place by Thursday afternoon
behind the fronts as a dry slot works into the region. This will be
followed by a brief mid-level ridge advertised to work through the
region Thursday night ahead of the next upstream trough rapidly
approaching the Lower Lakes.
A strong cold front is advertised to track through the forecast area
Friday with an area of showers working through the forecast area.
CAA will ramp up in its wake with a colder air mass wrapping in
within the west-northwest cyclonic flow. Another dry slot will bring
a brief abrupt end to any remaining showers Friday night for most
locales.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A cold front will cross the area during the morning on Saturday,
causing additional showers into the afternoon. Behind this passing
front, a large area of high pressure will drop southeast across the
plains and dominate most of the eastern half of the CONUS. This will
result in mainly dry conditions from Saturday night through at least
early Monday night.
A potent trough will drop southeast across the Great Lakes Monday
night into Tuesday, within the larger scale troughing pattern that
will be in place. This will increase the potential for another round
of showers Tuesday into Tuesday night as a a weak sfc low and cold
front round the base of the larger trough.
Temperatures during the entire long term period will start out below
normal with highs in the mid 40s to low 50s for the weekend.
Temperatures will warm to near and a few degrees above normal for
Monday and Tuesday with highs in the lows 50s to mid 60s, with
Tuesday being the warmer of the two days.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Widespread VFR conditions and mainly light winds will be the rule
through 12z Wednesday as high pressure slowly shifts into New
England. Mid and upper level cloud will start to thicken and
lower across western New York late tonight ahead of warm front
set to move into western New York on Wednesday. Low VFR CIGS and
a few scattered rain showers may reach KJHW toward 12z Wednesday.
Flight conditions should deteriorate Wednesday, especially across
western NY, where MVFR CIGS and some rain showers will be possible.
An embedded thunderstorm is possible, but confidence low on the
extent of western New York airfields impacts.
Outlook...
Wednesday night and Thursday...MVFR/VFR with showers likely.
Friday and Saturday...MVFR/VFR with a chance of showers.
Sunday...Mainly VFR.
&&
.MARINE...
High pressure over the lower Great Lakes will slide east tonight.
Winds will turn easterly and increase later tonight and Wednesday
with Small Craft Advisory conditions possible on Lake Ontario,
especially on the western end ahead of an approaching warm front.
Winds turn more southerly on both Lakes behind the warm front by
Thursday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 4 AM Wednesday to 2 AM EDT Thursday
for LOZ042-043.
&&
SYNOPSIS...JM/TMA
NEAR TERM...JM/TMA
SHORT TERM...AR
LONG TERM...SW
AVIATION...JM/TMA
MARINE...JM/TMAHazardous weather outlook, Apr 16, 4:50 AM EDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 450 AM EDT Tue Apr 16 2024 NYZ001>008-010>014-019>021-085-170900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 450 AM EDT Tue Apr 16 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 450 AM EDT Tue Apr 16 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.